Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Sign in to follow this  
Tracey M.

Metformin not dissolving

Recommended Posts

Tracey M.

I have bulemia and diabetes. I take my meds in the morning (1,000 mg extended release tablets) around 0800. I generally restrict all day then binge/purge several times in the evening. When I purge in the evening it looks like the pills are still whole. Does it take more than 7 hours for them to dissolve?

Share this post


Link to post
Share on other sites
OneEye

What you see may depend on the brand of Metformin you're taking. The tablet shell for some brands of this medicine does not dissolve. This is normal. The tablet shell may appear whole in the stool...or, in your case...

 

You might try the Metformin that isn't the extended release or...eat something to help metabolize the medication.

Share this post


Link to post
Share on other sites
Kit

The point about extended release medications is that the body takes around 24 hours to absorb it.  This happens because the pill is coated in such a way that it dissolves very slowly.  So in the case of an extended release medication, no, 7 hours is not enough time to dissolve fully.

 

But, I have a much more important question for you.

 

Are you getting treatment for your bulemia?

Share this post


Link to post
Share on other sites
dowling gram

I agree with Kit. The Bulemia is a much more important question and if you are not getting treatment for it I urge you to do so.

 

Repeated vomiting not only ruins the stomach and intestines and causes many problems but it can tear or rupture the esophagus .

The acid in vomit will eventually rot your teeth.

 

 

 

 

Share this post


Link to post
Share on other sites
Tracey M.

Yes, I am getting therapy for the bulemia. I'm going through the VA but sometimes therapists change and some have no experience with eating disorders. Overall, I think I'm doing better.

Share this post


Link to post
Share on other sites
Tracey M.

I really appreciate all y'alls responses. I think I might have a real conversation with my PCP this month about my eating disorder and meds.

Share this post


Link to post
Share on other sites
meyery2k

@Tracey M. - That is wonderful to hear.  One of my daughters had a struggle with that when she was a teen.  It can be dealt with.  She did it with a lot of help from doctors, friends, and family.  You've got the friends part right here. 

Share this post


Link to post
Share on other sites
1967rs

Extended release tabs don't always disappear/dissolve completely.  Thats just one of those medication things.  Its mixed with cellulose and pressed into a tablet.  It hits the stomach and the cellulose will swell up and float.  While floating, little bits and pieces will come off making the "effect" last over an extended period of time. Metformin ER are suppose to peak in 7 hours.  Immediate release peaks in 2-3 hours so you might want to look into that.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.